Alert archive / Texas / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 396, NWS Fort Worth, TX

November 23, 2004Limestone County, McLennan County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Nov 23, 2004, 10:00 AM CST for Limestone County, McLennan County, Texas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 23, 2004, 10:00 AM CST (16:00 UTC)
Expired
Nov 23, 2004, 10:30 AM CST
In force
30 min
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

Counties Limestone County, TX, McLennan County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 104 km from the middle of the area, began a volume at 16:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 23, 8:45 AM CSTTornado WatchSPC6 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 4.0 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2004-11-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 130 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2004-11-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 163 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
130 J/kg
Mixed-layer CIN
-241 J/kg
Mixed-layer LCL
496 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
163 m²/s²
0-3 km storm-relative helicity
226 m²/s²
Significant tornado parameter
0.0
Supercell composite
6.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KFWD 231600
SVRFWD
TXC293-309-231630-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
1000 AM CST TUE NOV 23 2004

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LIMESTONE COUNTY IN NORTH CENTRAL TEXAS
  MCLENNAN COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 1030 AM CST

* AT 1000 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
  SEVERE THUNDERSTORM OVER NORTHCREST...MOVING NORTHEAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL MCLENNAN COUNTY AROUND 1010 AM CST
RURAL LIMESTONE COUNTY AROUND 1010 AM CST

OTHER LOCATIONS IN THE WARNING INCLUDE BELLMEAD AND LACY-LAKEVIEW

HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS TO 70 MPH ARE LIKELY. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS.

A TORNADO WATCH IS IN EFFECT FOR THE WARNING AREA. SEVERE
THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING.

LAT...LON 3167 9722 3148 9709 3159 9686 3168 9669
      3182 9672 3171 9694 3185 9703

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 23, 6:20 AM CST, 3 hours 40 minutes earlier.

Area forecast discussion, Nov 23, 6:20 AM CST, 3 hours 40 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
620 AM CST TUE NOV 23 2004

.AVIATION...
620 AM CST

PATCHY DENSE FOG AND DRIZZLE EARLY THIS MORNING. VSBY SHOULD
GRADUALLY IMPROVE THIS MORNING. SHRA/TSRA DEVELOPING TO THE NORTH OF
DFW...STORMS ALSO APPROACHING FROM THE WEST. TEMPO GROUPS FOR TSRA
TO SUFFICE WITH INTERMITTENT ACTIVITY BULK OF THE DAY. TSRA NEAR AND
APPROACHING WACO NOW...MORE THROUGHOUT DAY.

WINDS BCMG SE IN RESPONSE TO DEEPENING SFC LOW IN WEST TEXAS. NW
WINDS TOWARD END OF TAF PERIOD. CIGS IMPROVING DURING THE DAY...BUT
VARIABLE IN AND NEAR TSRA. 25

&&

.DISCUSSION...
449 AM CST

UPPER LOW TO MOVE EASTWARD DURING THE NEXT 24 HOURS...BRINGING YET
ANOTHER ROUND OF CONVECTION TO NORTH TEXAS. DRY SLOT VISIBLE ON
WATER VAPOR LOOP PUSHING INTO THE SOUTHERN SECTIONS OF THE CWA WHICH
WILL PRECLUDE WIDESPREAD HEAVY RAINFALL IN THAT AREA THIS MORNING.
HENCE WE HAVE CANCELLED THE FLOOD WATCH.  STILL...SOME HEAVY RAIN IS
POSSIBLE TODAY AS THE PRECIP MOVES EAST INTO THE REGION...BUT IT
SHOULD PRIMARILY BE THIS AFTERNOON IN THE SOUTH.

SOME WRAP AROUND PRECIP POSSIBLE TONIGHT AS UPPER LOW GRAZES THE
NORTHERN PORTION OF THE REGION...THEN WE ARE IN FOR A FEW DAYS OF
PLEASANT BUT COOL WEATHER.  THANKSGIVING SHOULD BE NICE FOR ALL OF
THE REGION...ALLOWING US TO START TO DRY OUT.

HOWEVER...BY THE WEEKEND WE WILL ONCE AGAIN SEE ANOTHER CHANCE AT
RAIN AS A LOW PUSHES INTO THE REGION. ATTM...IT DOES NOT APPEAR TO
BE AS BIG A RAIN MAKER AS THE LAST TWO. 42

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  67  46  55  34 /  80  60   0   0
WACO, TX              70  48  59  33 /  80  40   0   0
PARIS, TX             64  48  53  33 /  80  80  30   0
DENTON, TX            65  45  53  33 /  80  80   0   0
MCKINNEY, TX          65  47  52  32 /  80  80   0   0
DALLAS, TX            67  47  56  35 /  80  80   0   0
TERRELL, TX           65  48  54  33 /  80  80   0   0
CORSICANA, TX         69  49  56  34 /  80  60   0   0
TEMPLE, TX            72  50  60  34 /  80  40   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
TX...SEVERE THUNDERSTORM WATCH UNTIL 900 AM CST TUESDAY FOR ZONES
TXC093...TXC133...TXC143...TXC221...TXC237...TXC363...TXC367...
TXC429...TXC497...TXC503.

&&
Hazardous weather outlook, Nov 23, 5:30 AM CST, 4 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
530 AM CST TUE NOV 23 2004

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-241200-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
530 AM CST TUE NOV 23 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
THUNDERSTORMS WILL MOVE EASTWARD ACROSS NORTH TEXAS THIS MORNING...
WITH FURTHER THUNDERSTORM DEVELOPMENT AREAWIDE THIS AFTERNOON.
THUNDERSTORMS WILL BEGIN TO DIMINISH FROM SOUTHWEST TO NORTHEAST
TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS AREAWIDE THROUGH THIS
EVENING AS A VIGOROUS UPPER LEVEL STORM SYSTEM APPROACHES FROM THE
WEST. LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREATS. ISOLATED
TORNADOES ARE ALSO POSSIBLE AS A WARM FRONT IS FORCED NORTHWARD INTO
NORTH TEXAS...AND A DRYLINE ASSOCIATED WITH A DEEPENING SURFACE LOW
APPROACHES FROM THE WEST.

THE GROUND REMAINS VERY SATURATED FROM RECENT PERSISTENT RAINS.
HEAVY RAINFALL IS POSSIBLE...AND COULD RESULT IN ISOLATED FLOODING
ISSUES THROUGH TONIGHT. BE AWARE OF AREAS THAT TEND TO FLOOD
READILY...AND NEVER DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
TURN AROUND...DONT DROWN.

.DAYS TWO THROUGH SEVEN...
THUNDERSTORM CHANCES WILL LINGER IN THE RED RIVER COUNTIES AND IN
NORTHEAST TEXAS WEDNESDAY MORNING...BEFORE IMPINGING DRY AIR BRINGS
AN END TO THE PRECIPITATION CHANCES. SEVERE WEATHER IS NOT
ANTICIPATED.

A COLD FRONT WILL MOVE ACROSS THE REGION ON WEDNESDAY AND BRING
CLEARING SKIES AND MUCH DRIER AIR. THIS COULD RESULT IN THE FIRST
FREEZE OF THE SEASON FOR ALL BUT THE SOUTHEAST SECTIONS OF NORTH
TEXAS THANKSGIVING MORNING.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUESTED...MAINLY WEST OF I-35 THIS
MORNING...AND ACROSS ALL OF NORTH TEXAS THIS AFTERNOON. SPOTTER
ACTIVATION WILL LIKELY BE LIMITED TO AREAS NORTH OF I-20 AND EAST OF
I-35 THIS EVENING.

25

In the hours before

Local storm report, Nov 23, 9:00 AM CST, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
900 AM CST TUE NOV 23 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

0845 AM     HAIL            9 S GATESVILLE           31.31N  97.73W
11/23/2004  0.75 INCH       CORYELL             TX   COOP OBSERVER

            3/4 INCH HAIL IN THE COMMUNITY OF FLAT
Special weather statement, Nov 23, 9:03 AM CST, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
903 AM CST TUE NOV 23 2004

TXZ159-231600-

MCLENNAN-
903 AM CST TUE NOV 23 2004

...SIGNIFICANT WEATHER UPDATE...

AT 903 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A
STRONG THUNDERSTORM 9 MILES EAST OF FORT GATES...OR 10 MILES EAST OF
GATESVILLE...MOVING NORTHEAST AT 40 MPH.

BELLMEAD...BEVERLY HILLS...LACY-LAKEVIEW...MCGREGOR...NORTHCREST...
WACO...WEST AND WOODWAY ARE IN THE PATH OF THIS STORM.

PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.
Special weather statement, Nov 23, 9:24 AM CST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
924 AM CST TUE NOV 23 2004

TXZ144-145-231630-

BOSQUE-HILL-
924 AM CST TUE NOV 23 2004

...SIGNIFICANT WEATHER UPDATE...

AT 924 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A
STRONG THUNDERSTORM 5 MILES NORTH OF VALLEY MILLS...OR 8 MILES
SOUTHEAST OF CLIFTON...MOVING NORTHEAST AT 50 MPH.

WHITNEY IS IN THE PATH OF THIS STORM.

PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.
Special weather statement, Nov 23, 9:28 AM CST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
928 AM CST TUE NOV 23 2004

TXZ093-103-104-231600-

COLLIN-DENTON-GRAYSON-
928 AM CST TUE NOV 23 2004

...SIGNIFICANT WEATHER UPDATE...

AT 926 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A LINE
OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES SOUTH
OF WHITESBORO TO 7 MILES SOUTHWEST OF DENTON...MOVING NORTHEAST AT
40 MPH. THESE STORMS HAVE A HISTORY OF PRODUCING HALF INCH HAIL AND
WIND GUSTS TO 40 MPH. THIS LINE WILL CONTINUE MOVING NORHTEAST AND
AFFECT NORTHERN DENTON...NORTHWEST COLLIN...AND GRAYSON COUNTY.

AUBREY...CELINA...COLLINSVILLE...DENTON...GUNTER...HOWE...JUSTIN...
KRUGERVILLE...PILOT POINT AND SHERMAN ARE IN THE PATH OF THIS STORM.

PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.
Local storm report, Nov 23, 9:49 AM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
949 AM CST TUE NOV 23 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

0939 AM     HAIL            9 E CLIFTON              31.78N  97.43W
11/23/2004  1.75 INCH       BOSQUE              TX   LAW ENFORCEMENT

            NEAR LAGUNA PARK, RELAYED BY SHERIFFS OFFICE
Special weather statement, Nov 23, 9:49 AM CST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
949 AM CST TUE NOV 23 2004

TXZ118-119-131-133-231645-

DALLAS-HOOD-JOHNSON-TARRANT-
949 AM CST TUE NOV 23 2004

...SIGNIFICANT WEATHER UPDATE...

AT 949 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A LINE
OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 2 MILES NORTH OF
ROANOKE TO 10 MILES SOUTH OF ALEDO...MOVING NORTHEAST AT 40 MPH.

HALF INCH HAIL AND WIND GUSTS TO 35 MPH CAN BE EXPECTED FROM THESE
STORMS. THERE IS POTENTIAL FOR SOME OF THE CELLS TO BECOME
SEVERE...AND THEY WILL BE MONITORED CLOSELY AS THEY MOVE ACROSS
EASTERN HOOD...NORTHERN JOHNSON...TARRANT...AND EVENTUALLY INTO
DALLAS COUNTY.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 23, 6:25 AM CSTSevere Thunderstorm WarningFWDFalls50 min
Nov 23, 7:50 AM CSTSevere Thunderstorm WarningFWDLimestone, Navarro55 min
Nov 23, 7:51 AM CSTSevere Thunderstorm WarningFWDMontague54 min
Nov 23, 7:56 AM CSTSevere Thunderstorm WarningFWDFreestone49 min
Nov 23, 8:26 AM CSTSevere Thunderstorm WarningFWDBell, Coryell49 min
Nov 23, 8:46 AM CSTSevere Thunderstorm WarningFWDAnderson, Freestone, Henderson, Navarro44 min
Nov 23, 8:56 AM CSTSevere Thunderstorm WarningFWDGrayson49 min
Nov 23, 9:16 AM CSTSevere Thunderstorm WarningFWDCoryell, McLennan44 min
Nov 23, 9:33 AM CSTSevere Thunderstorm WarningFWDBosque, Hill42 min
Nov 23, 9:53 AM CSTSevere Thunderstorm WarningFWDVan Zandt52 min
Nov 23, 10:22 AM CSTSevere Thunderstorm WarningFWDMilam53 min
Nov 23, 10:37 AM CSTSevere Thunderstorm WarningFWDLamar23 min
Nov 23, 10:49 AM CSTSevere Thunderstorm WarningFWDFannin, Navarro41 min
Nov 23, 11:04 AM CSTFlash Flood WarningFWDBosque, Coryell, McLennan3 hr
Nov 23, 11:13 AM CSTSevere Thunderstorm WarningFWDMilam47 min
Nov 23, 11:25 AM CSTSevere Thunderstorm WarningFWDHenderson, Navarro50 min
Nov 23, 11:46 AM CSTSevere Thunderstorm WarningFWDRobertson59 min
Nov 23, 11:47 AM CSTSevere Thunderstorm WarningFWDLamar28 min
Nov 23, 11:53 AM CSTTornado WarningFWDMilam, Robertson52 min
Nov 23, 12:11 PM CSTSevere Thunderstorm WarningFWDEllis64 min
Nov 23, 12:13 PM CSTSevere Thunderstorm WarningFWDDelta47 min
Nov 23, 12:40 PM CSTSevere Thunderstorm WarningFWDLeon, Robertson65 min
Nov 23, 12:42 PM CSTSevere Thunderstorm WarningFWDLeon, Robertson63 min
Nov 23, 12:51 PM CSTSevere Thunderstorm WarningFWDDallas, Tarrant39 min
Nov 23, 1:10 PM CSTSevere Thunderstorm WarningFWDCollin, Denton65 min
Nov 23, 4:42 PM CSTSevere Thunderstorm WarningFWDComanche63 min
Nov 23, 4:56 PM CSTSevere Thunderstorm WarningFWDEastland64 min
Nov 23, 4:58 PM CSTSevere Thunderstorm WarningFWDBell47 min
Nov 23, 5:18 PM CSTSevere Thunderstorm WarningFWDErath57 min
Nov 23, 5:33 PM CSTSevere Thunderstorm WarningFWDHamilton42 min
Nov 23, 5:51 PM CSTSevere Thunderstorm WarningFWDCoryell, McLennan39 min
Nov 23, 5:54 PM CSTSevere Thunderstorm WarningFWDBosque51 min

Nearby

Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.